Jump to content

PleineLune: Prozac


PleineLune

Recommended Posts

Hi, I'm new to the site, to this whole idea really, and am pretty overwhelmed. I was prescribed Prozac at 15, so I've been on antidepressants for 20 years. I've recently been introduced to this idea that these aren't magic pills at all and that they can be dangerous.

Like i said, I'm overwhelmed...

Link to comment
  • ChessieCat changed the title to PleineLune: Prozac
  • Moderator Emeritus

Hi PleineLune and welcome to SA.

 

9 minutes ago, PleineLune said:

these aren't magic pills

 

You won't find any/many disagreeing with that statement on this site!

 

Yes, it can be overwhelming.  I'm assuming that you haven't yet started tapering.  I'm going to give you lots of links to check out.  Please don't feel overwhelmed, just start at the top and read through them as you are able to.

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold at that dose for about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.

 

Patience is needed to get off these drugs.  We suggest throwing out the calendar and listening to your body and your symptoms.  If after 4 weeks you don't feel stable or life circumstances are a bit more stressful than usual (for example the Christmas period, winter time, or job change) it is better to stay at that dose for a bit longer until things settle down.

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

 

Important topics in the Tapering forum and FAQ   Post #1 has tips for tapering different drugs

 

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress


Tapering Calculator - Online

 

It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.

 

Even with a careful and slow taper you will most likely experience times of discomfort.  It is best to learn and use Non-drug techniques to cope

 

As a word of encouragement, I had been on an AD for 25 years and joined SA 2.5 years ago, after experiencing 3 weeks of bad cog fog when I reduced from 100mg Pristiq to 50mg.  I have been following SA's tapering protocol and have managed to reduce from 100mg Pristiq to 12mg in that time.  I have only suffered minor withdrawal symptoms.  I am working 3 days per week.

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

As I said, lots of information, but I really want you to have what you need so you can have a successful taper.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Hi PleineLune,  Welcome from me too.  Chessie has given you a lot of homework to do so that you are well informed and ready to taper. Don't be put off my the slow taper, there are 2 choices when you have been on the drugs for so many years. 

1, stay on for the rest of your life, which is what the doctors tell us, because we have a n illness that needs the drugs. That is WRONG, and has been proved to be nothing but a sales tactic.   

 

2, taper slowly and carefully.  If you try to taper faster you will end up back on. (Been there done that!) 

 

If you have been taking it for years it doesn't really make any difference how long it takes to get off, you would be on them permanently anyway.  That is what convinced me to taper slowly after several attempts to get off my ADs.  As the dose gets lower you will be surprised at how much better you feel, feelings will emerge that you forgot existed!  It's like fog clearing too, and amazing. 

 

Here is the link for tapering prozac.  It is available in liquid form too for when the dose gets lower.  Don't be overwhelmed by all the reading, the links are there at the top of your topic so that they are easy to find as you taper. 

 

http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Thank you thank you for the warm welcome. I sure do appreciate it. I will be reading any and everything I can get my hands on. 

Link to comment
  • Moderator Emeritus
6 hours ago, mammaP said:

As the dose gets lower you will be surprised at how much better you feel, feelings will emerge that you forgot existed!  It's like fog clearing too, and amazing. 

 

This has happened to me too.  I hadn't realised how numb I had been for so many years until my dose got lower.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 6 months later...
  • Moderator Emeritus

Hi PleineLune, 

 

How are you doing? Just checking in to see if you decided to taper your meds. 

 

Sending hugs🤗

Been on APs, benzos, ADs and opiates, all for chronic pain. Had severe Akathisia in the past that made me suicidal. Still on Seroquel. 2019:➡️ March10=7.25mg ✔️April17=7.0✔️June5=6.75✔️ July14=6.50✔️Aug28=6.25✔️Oct10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️  2020➡️Jan 21=5.60✔️April2=5.40✔️May29=5.20✔️Aug14= 5.0 ✔️Sep29=4.80✔️2021➡️ Jan31=4.60 mg✔️April24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov1=4.10✔️ Nov21= 4.05✔️ Dec13= 4mg✔️  2022➡️Jan8= 3.95 Jan 31=3.90✔️March2=3.85✔️ April4=3.80✔️June16=3.75✔️July26=3.70✔️Sep2=3.65✔️THIS IS NOT MEDICAL ADVICE, consult a doctor.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy